Key result
Acute overdosage of desipramine hydrochloride results in cardiac and central nervous system toxicity, frequently presenting as hypotension and intraventricular conduction disturbances.
Acute overdosage of tricyclic antidepressants like desipramine can lead to severe cardiac toxicity, particularly hypotension and significant conduction disturbances.
Requires vigilance for hypotension and conduction blocks in desipramine overdose; confirms TCA toxicity patterns but leaves open specific treatment optimizations.
Desipramine hydrochloride (commercially known as Pertofrane, Geigy, Norpramine, Lakeside), is currently used as an antidepressant in adults It has been shown that desipramine is the active metabolite of the more widely used imipramine, Tofranil (Geigy). 'his metabolite is derived from imipramine in vivo by the removal of one methyl group from the sidechain nitrogen [l] (Fig. 1). Tofranil is currently used in children for enuresis and in adults for its antidepressant effect. for the passage of catecholamines across the cellular membrane of adrenergic neuron bodies, axom, and terminals. (Fig. 2) 'Thus imipramines have an anti-adrenergic drug response. This is in contrast to reserpine which selectively blocks the storage mechanism of catecholamines in the adrenergic neuron's storage granules [2]. desipramine hydrochloride [3-121 (Table 1). Ten of these are acute overdosage with the now classical picture of cardiac and central nervous system toxicity (Table 2). The cardiac toxicity usually manifests itself an hour or two after ingestion with hypotension. This may be accompamed or followed with alterations in cardiac rhythm. These alterations can be either a disturbance of conduction or excitability of the cardiac muscle. The conduction defects have been reported at several levelsfrrst degree atrio-ventricular block, bundle branch block, and intraventricular disturbances of conduction. The latter are the most usual and
No takes yet. Share an insight, caveat, or question.
Crocker et al. (1969) conducted a review in Tricyclic antidepressant toxicity. Desipramine hydrochloride overdosage was evaluated on Cardiac and central nervous system toxicity. Acute overdosage of desipramine hydrochloride results in cardiac and central nervous system toxicity, frequently presenting as hypotension and intraventricular conduction disturbances.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: